Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 34, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jun 2, 2011, 4:05 AM CDT for 12 counties in Texas. It took effect at Jun 2, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 4:05 AM CDT (09:05 UTC)
- In effect from
- Jun 2, 2011, 1:00 PM CDT
- Expired
- Jun 2, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3021 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WWUS84 KSJT 020905 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 405 AM CDT THU JUN 2 2011 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON... ...HIGH TEMPERATURES WILL ONCE AGAIN CLIMB INTO THE MID AND UPPER 90S ACROSS MOST OF THE AREA THIS AFTERNOON. WITH A DRY AIR MASS IN PLACE...THIS WILL ALLOW AFTERNOON HUMIDITIES TO FALL INTO TH1 15 TO 20 PERCENT RANGE ACROSS MUCH OF THE BIG COUNTRY AND CONCHO VALLEY. SOUTH WINDS WILL ALSO INCREASE TODAY...REACHING TO NEAR 20 MPH AT THE 20 FOOT LEVEL. WITH THE ONGOING DROUGHT ACROSS THE AREA...THIS COMBINATION OF DRY CONDITIONS AND GUSTY WINDS WILL CREATE THE POSSIBILITY OF DANGEROUS FIRE WEATHER CONDITIONS. TXZ049-054-064>066-071-072-098-099-113-114-127-030000- /O.NEW.KSJT.FW.W.0034.110602T1800Z-110603T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR- 405 AM CDT THU JUN 2 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... JONES...SHACKELFORD...TAYLOR. * WIND: SOUTH WINDS AT AROUND 20 MPH AT THE 20 FOOT LEVEL. * HUMIDITY: 15% TO 20% * TIMING: AFTERNOON AND EARLY EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 2, 3:47 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 2, 3:47 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 347 AM CDT THU JUN 2 2011 .SHORT TERM... QUIET IN THE SHORT TERM ACROSS WEST CENTRAL TEXAS...AS HIGH PRESSURE RIDGE ALOFT HAS MOVED OVERHEAD. STILL SEEING SOME HIGH CLOUDS FROM THE STORMS ACROSS NEW MEXICO AND THE PANHANDLE...BUT SUSPECT THAT THESE WILL DIMINISH THROUGH THE DAY. THE MET GUIDANCE NUMBERS CONTINUE TO BE FAR SUPERIOR TO THE GFS MAV...SO WILL USE THESE AS THE STARTING POINT. 07 .LONG TERM... PERSISTENCE FORECAST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. BOTH GFS AND EC MODELS INDICATE UPPER RIDGE TO REMAIN OVER THE REGION... BRINGING A DRY SUMMER PATTERN. OTHERWISE BREEZY AGAIN FRIDAY IN THE BIG COUNTRY AND CONCHO VALLEY...WITH TIGHT GRADIENT BETWEEN SURFACE TROUGH IN WEST TEXAS AND SURFACE RIDGING TO THE EAST. WILL CONTINUE TO GO 3 TO 4 DEGREES ABOVE GFS MOS TEMPERATURES... CLOSER TO THE MET GUIDANCE...WHICH HAS WORKED WELL OUT WELL THIS WEEK. 04 && .FIRE WEATHER... A POCKET OF DRIER AIR HAS MOVED INTO WEST CENTRAL TEXAS...WITH DEWPOINTS EARLY THIS MORNING STILL IN THE 50S. MODELS SUGGEST THAT THERE WILL BE LITTLE MOISTURE RECOVERY THROUGH THE DAY...ALLOWING RELATIVE HUMIDITIES TO FALL INTO THE 15% TO 25% RANGE THIS AFTERNOON. LOW LEVEL JET MIXING DOWN...COMBINED WITH SURFACE PRESSURE GRADIENT...WILL BOOST WIND SPEEDS A LITTLE TODAY...WITH SPEEDS APPROACHING RED FLAG CRITERIA. CONSIDERING THE ONGOING DROUGHT...WILL GIVE THE WINDS THE BENEFIT OF THE DOUBT AND ISSUE THE WARNING FOR THE AFTERNOON FOR PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY. 07 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 98 67 97 69 94 / 0 10 0 0 0 SAN ANGELO 100 67 99 70 96 / 0 10 0 0 0 JUNCTION 96 63 95 68 92 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING... TAYLOR...THROCKMORTON...TOM GREEN. && 07/04
Hazardous weather outlook, Jun 1, 2:20 PM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 220 PM CDT WED JUN 1 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-021930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 220 PM CDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH AND SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.